MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-7-30-HELIX
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto coil was returned for analysis.The concert coil was found to be detached from the pushwire.The concerto implant coil and pushwire were then decontaminated.No bends or kinks were found with the coil¿s pushwire.The coin was found against the lumen stop.The coil shied was found intact.The concerto implant coil was found damaged and had lost its original shape.No other anomalies were observed.Based on the device analysis and reported information, the report of ¿poor lay up or framing¿ could not be confirmed.Possible causes of failure include patient vessel tortuosity, catheter kick back, high blood flow, or incorrect sizing of implant.The patient¿s vasculature was minimal in tortuosity, the blood flow was normal, and the catheter was not under stress.It¿s possible the damage to the implant coil contributed to the event; however, the cause for the event could not be determined.Per the concerto coil instructions for use (ifu): warning: "if the coil does not move with a one-to-one motion, or repositioning is difficult, the coil has been stretched and could possibly break.Gently remove and discard both the catheter and coil." information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the concerto coil did not form a loop, when it was deployed.The coil appeared straight and only moved forward.The coil was retrieved and redeployed several times but still failed to form a loop.The coil was removed and discarded.A new coil was selected and used to treat the patient.The max diameter was 2cm and the neck was 6mm.No patient injury occurred.The patient was undergoing embolization treatment of an unruptured saccular aneurysm located in the splenic artery.The patient¿s vasculature was minimal in tortuosity and the blood flow was normal.The coil was not implanted in the intended location and the device did not jump during deployment.The vessel was not damaged and the catheter was not under stress.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8647857
Report Number2029214-2019-00488
Device Sequence Number1845483
Product Code KRD
UDI-Device Identifier00847536013643
UDI-Public00847536013643
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2020
Device Model NumberNV-7-30-HELIX
Device Lot NumberA473497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2019
Initial Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Patient Weight58